Many women who take Brevinor will not experience any side effects. However, just like any medication, there will be some who do. Possible side effects of Brevinor include:
- Changes in menstrual bleeding
- Feeling sick
- Headaches and migraines
- Low libido
- Weight changes
- Breast tenderness or enlargement
- Skin problems, like spots
- Low mood
What should I do if I think I’m getting Brevinor side effects?
It’s important to note that side effects are more common in the first three months as your body gets used to the hormonal changes that Brevinor can bring. These initial side effects should go away or get more manageable after three months.
However, if the side effects do not go away or they begin to worry you, book in an appointment to speak to your GP. They may suggest you stop taking Brevinor, or suggest you take an alternative contraceptive that may cause fewer side effects.
If you have a serious side effect, contact your GP immediately.
Does Brevinor make your breasts grow?
No. Fluctuations in size and breast tenderness are common side effects, but these usually lessen after three months.
Does Brevinor increase your risk of blood clots?
Yes, Brevinor can increase the risk of blood clots. If this is something that concerns you, speak to your GP. Some people may be at higher risk of blood clots when taking the pill, which is why you must answer all your GPs questions before you get a prescription.
Does the Brevinor help acne?
No, there is no evidence that Brevinor can help treat acne. Some women report getting more spots, and some report getting less. These effects will differ from person to person.
Can Brevinor make you depressed?
No. There is no evidence that Brevinor causes depression, but some women using the contraceptive have reported a low mood.
Can Brevinor cause changes to your weight?
Yes. Fluctuations in weight are a common side effect, but these usually stop after three months.
Does the Brevinor pill stop periods?
Yes, you can take Brevinor back to back (without a 7 day break) to stop your period.
Can Brevinor cause mood swings?
No. There is no evidence that Brevinor causes mood swings, but some women using the contraceptive have reported a low mood.
Can Brevinor give you low libido?
Yes. Brevinor, and other hormonal contraceptives, can have an affect on your sex drive as they cause hormonal changes. In some women, this can cause a lower libido.
Back to top